68.4K members
1.2M posts
cancel
Showing results for 
Search instead for 
Did you mean: 

Delay starting Tamoxifen until after radiotherapy?

12 REPLIES 12
Saj
Member

Re: Delay starting Tamoxifen until after radiotherapy?

 I have to start tamoxifen , my radiotherapy finished 15/2 .my oncologist told to me start medicine after one week.but am going wait 2weeks for starting.i met one lady she had tamoxifen continually 5years .but after 15years she got Brest cancer again.so don't know anything.,......

 

Kess
Member

Re: Delay starting Tamoxifen until after radiotherapy?

I started taking mine two weeks after surgery in august last year, before rads started. It was fine doing it that way - the side effects from rads are so different and mostly localised. Been on it nearly 8 months now time flies!
Sparkle-at-50
Member

Re: Delay starting Tamoxifen until after radiotherapy?

Thanks Kittkatt

 

I love the advice of "don't go looking for side effects".  

As my radiotherapy has been delayed again (was meant to start last Thursday now Tuesday as the earliest) I decided to start taking the Tamoxifen. As I'm hoping to return to work in June I thought better to start sooner rather than later. Also want to feel that I'm doing something rather than just waiting for treatment to start.

 

Hugs to everyone who needs them

 

Sparkle

xxx

Kittkatt
Member

Re: Delay starting Tamoxifen until after radiotherapy?

Like Nenya, I was keen to get on with anything that might help so started my tamoxifen as soon as I got it (Christmas Eve!!🎅) - maybe a few extra headaches but no real ill effects. Started rads 2 weeks after that and it was pretty straightforward - yes, hot, swollen and peeling but no worse than moderate sunburn. The tiredness I think I would have had with or without the tamoxifen.
Best advice I was given on side effects was "don't go looking for them!".
Hugs,
Kitt
X
Nenya
Member

Re: Delay starting Tamoxifen until after radiotherapy?

I'm on letrozole, but the same thing applies, I started mine as soon as I got them, 10 days before rads start. I thought it was better to get them working Asap 🙂 x
AG65
Member

Re: Delay starting Tamoxifen until after radiotherapy?

Hi

I have to take Tamoxifen for 5 years. My oncologist has told me to start taking them once I have finished radiotherapy. I also have decided to leave a couple of weeks break before I start to take them so I know which side affects belong to which treatment x

 

Sparkle-at-50
Member

Re: Delay starting Tamoxifen until after radiotherapy?

Hi

 

Thanks Sharon & June for your replies.

I think I am going to wait until after radiotherapy before I start to take the Tamoxifen. One thing at a time.

I stopped HRT when I was diagnosed. I was on it as I had a hysterectomy and ovaries removed 4 years ago (they thought I had cancer then but I didn't). Had a few warm flushes in the last few weeks, no night sweats which is why I started the HRT originally. 

Thanks again for sharing your thoughts

 

Sparkle xxx

catchpole
Member

Re: Delay starting Tamoxifen until after radiotherapy?

Hi Sparkle, 

 

I satrted my tamaxifen about 5 weeks ago, few side effects apart from  night sweats, but that coukld be caused by my HRT withdrawal as well.As , i had my rads delayed by another week, cause i was still slightly inflamed the radioligist was biut amazed no doctor or nurse had looked at my boob or nodes since middle feb, i feel fine and he got doctor to have a look,. So im glad really i started it,,as im waiting so long for them. June

13gerbera
Member

Re: Delay starting Tamoxifen until after radiotherapy?

Hi Sparkle,

 

I decided to delay mine until after radiotherapy just because I didn't want to have to deal with the side effects of both at the same time.  Rads finish tomorrow so I'll start the Tamoxifen in a week or so once the worst of the radiation skin troubles have eased (although in fairness they haven't been nearly as bad as I thought they might be, just a slightly achy boob, some red skin & sore nipple).   The prospect of skin troubles along with Tamoxifen-induced hot flushes was just more than I felt I could cope with at the time!

 

Hope that helps

xx

Sharon

Sparkle-at-50
Member

Re: Delay starting Tamoxifen until after radiotherapy?

Hi

 

Thanks for the replies. I'm now 7 weeks post surgery so okay there.

 

Don't think I'll be running a marathon anytime soon. I think I'm doing well if I walk for 30 minutes each day.

 

Hugs to everyone who needs them

 

Sparkle xxx

Judithvr6
Member

Re: Delay starting Tamoxifen until after radiotherapy?

Hi Sparkle,

I was told to wait till 6 weeks after surgery due to the increased risk of DVT by both a general and the tamoxifen so not to 'double up' the risk.

I'm not taking them till at least 6 1/2 weeks later so I can get the London Marathon out the way!!
J

pandorra1
Member

Re: Delay starting Tamoxifen until after radiotherapy?

Hi sparkle, I am on anastrozole and probably will bevfor 10 years. I started mine just before rads, 2 weeks, as my onc. Advised.  So far, no real side effects, but always on the look out!   the way I see it, have to take it so lets get started. I  know there are many different decisions that's why this forum is so valuable. Let us know how you get on. Xxxx

Sparkle-at-50
Member

Delay starting Tamoxifen until after radiotherapy?

Hi

 

I am due to start radiotherapy soon. I have been prescribed Tamoxifen for 10 years. When did you start to take yours? I have been told I can start it now or delay until after radiotherapy (4 weeks). Makes no difference to long term prognosis. Anybody have an opinion?

 

Sparkle xxx